Alert archive / New Mexico / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 32, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 9, 2002, 1:50 PM MDT for Chaves County, New Mexico. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2002, 1:50 PM MDT (19:50 UTC)
- Expired
- Jun 9, 2002, 2:30 PM MDT
- In force
- 40 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Chaves County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 7.8 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3244 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 091950 SVRABQ NMC005-092030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 149 PM MDT SUN JUN 9 2002 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CHAVES COUNTY IN SOUTHEAST NEW MEXICO * UNTIL 230 PM MDT * AT 145 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF ROSWELL...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... 4 MILES NORTHWEST OF ROSWELL AT 205 PM MDT 4 MILES NORTHWEST OF BITTER LAKE WILDLIFE REFUGE AT 230 PM MDT SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS AND AVOID WINDOWS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...TELEVISION STATIONS OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST WEATHER INFORMATION. LAT...LON 3333 10483 3317 10465 3354 10412 3376 10439
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 10:00 AM MDT, 3 hours 50 minutes earlier.
Area forecast discussion, Jun 9, 10:00 AM MDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1000 AM MDT SUN JUN 9 2002 UPDATED ZONES TO INCREASE GUSTS IN ZONES 1 AND 2 TO 40 MPH. BRIEFLY CONSIDERED A WIND ADVISORY AFTER CHECKING OUT AZTEC PROFILER. DEEP LAYER OF 35-40 KTS IN MID LEVELS. 12Z ETA HANDLING H7 WINDS VERY WELL AND DOESNT SHOW ANY INCREASE THROUGH THE DAY. IN MY EXPERIENCE...MODELS DONT HANDLE MIXING AT ALL. SO I BELIEVE H7 WINDS WILL INCREASE DUE TO MIXING...BUT THE H7 GRADIENT WONT INCREASE AS PER ETA SOLN. THUS I THINK WIND ADVISORY WONT BE NECESSARY. CONDITIONS WILL BE CLOSE TO ADV CRITERIA THOUGH...ESP IN THE HIGHER ELEVATIONS OF THE NORTHWEST. JWS .ABQ...NONE.
Nearby
Severe Thunderstorm Warnings in New Mexico, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.